MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.0MM RAPID RESORBABLE STRUT PLATE 2 HOLESX18 HOLES-STERILE; BONE PLATE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.0MM RAPID RESORBABLE STRUT PLATE 2 HOLESX18 HOLES-STERILE; BONE PLATE
Model Number 852.421.01S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Date of Event 02/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/ investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020 the patient had a cranial vault reconstruction surgery.The patient was taken back to the on (b)(6) 2020 for removal of the affected plate.After the incision/ exposure of the affected area it was determined that the plate that buckled was not the 1.5mm resorbable strut plate 2 x 36 holes (851.436.01s), but instead a 2.0mm resorbable strut plate 2 x 18 holes (852.421.01s) with 2.0mm resorbable cortex screws (8 ea) (806.004.10s).The gap in the bone that plate spanned was 15mm.The surgeon used a periosteal elevator to pry the plate off of the bone for removal and as a result he broke the plate in half and sheared the screws.Upon removal of the affected plate/ screws the wound was debrided, irrigated, and closed.It is unknown if there was a surgical delay.The procedure and patient status is unknown.This report is for one 2.0mm rapid resorbable strut plate 2 holesx18 holes-sterile.This is report 1 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation flow: damage.Visual inspection: the 2.0 mm rapid resorbable strut plates 2 holes x18 holes-sterile (p/n: 852.421.01s, lot #: unk) was returned and received at us cq.Upon visual inspection, it was observed that the plate was bent, which could have caused the complaint condition.The device was observed to be broken which could have occurred during explantation.There was foreign material observed on the device.No other issues were observed with the returned device.Device failure/defect identified? yes.Dimensional inspection: the width of the device was measured to be 13 mm (ca 215p).This is within the specification of 13 +/- 0.2mm.Document/specification review based on the date of manufacture, drawings are reflecting the current and manufactured revision were reviewed.Complaint confirmed? yes, the device received was bent.Hence confirming the allegation.Investigation conclusion the complaint condition is confirmed for the 2.0 mm rapid resorbable strut plates 2 holes x18 holes-sterile (p/n: 852.421.01s, lot #: unk).There is no indication that a design or manufacturing issue has caused the issue and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.0MM RAPID RESORBABLE STRUT PLATE 2 HOLESX18 HOLES-STERILE
Common Device Name
BONE PLATE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9744167
Report Number2939274-2020-01007
Device Sequence Number11256307
Product Code JEY
UDI-Device Identifier10887587064352
UDI-Public(01)10887587064352
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K062789
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number852.421.01S
Device Catalogue Number852.421.01S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2020
Initial Date Received by Manufacturer 01/31/2020
Supplement Date Received by Manufacturer04/01/2020
Initial Report FDA Received Date02/24/2020
Supplement Report FDA Received Date04/01/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age27 MO